Loss of consciousness and probable respiratory failure are the most important medical problems in acute benzodiazepines toxicity especially in suicidal cases. The inhibitory effect of aminophylline on adenosine receptor may be the cause of recovery of consciousness in patients intoxicated by benzodiazepines. The effect of aminophylline as an agonist of cAmp, on reversal of inhibitory effects of benzodiazepines on the brain and increasing the level of consciousness is the main question. This literature review showed that intravenous aminophylline can lead to clinical improvement of both consciousness and respiration via antagonizing sedation that induced by. The possibility of respiratory apnea increases in intentional poisoning cases with BZDs especially in severe cases and old patients with underlying cardiopulmonary diseases. Although administration of flumazenil is still the first choice for apnea related to BZDs overdose and it is also more potent than aminophylline on reversing sedation, aminophylline can be substituted when flumazenil is not available or when it has contraindication such as in epileptic patients and in overdoses with drugs capable of causing convulsion. Also, aminophylline is useful in those BZD-intoxicated patients with coincident underlying COPD and asthma. . In Conclusion, intravenous aminophylline could decrease the sedative effects of BZDs and also speeded up the recovery of consciousness in patients under sedative effects of BZDs.